Heart Disease Community
Beta Blockers and passing out after exertion
About This Community:

This patient support community is for discussions relating to angina, angioplasty, arrhythmia, bypass surgery, cardiomyopathy, coronary artery disease, defibrillator, heart attack, heart disease, mitral valve, pacemaker, PAD, stenosis, and stress tests.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Beta Blockers and passing out after exertion

Hi there.  I am a 38 year old male, diag. with myocardial bridging of the LAD.  I was prescribed beta blockers for relief of the symptoms (angina, forceful heartbeat).  The bb's have helped alot, but when I do strenuous physical exercise, I tend to feel very light headed and have actually passed out, very briefly, one time.  Can bb's cause this, or should I consider looking at some other heart related issue?  I take a low dose (25mg Toprol XL).
Related Discussions
4 Comments Post a Comment
Blank
97628_tn?1204465633
Please. Contact your doctor immediately if you are blacking out.
Blank
Avatar_n_tn
Contact your cardio as soon as possible. You may be experiencing a rythm disturbance causing this or could be a number of cardiac issues or not.
Blank
Avatar_n_tn
Agree, you should talk to your doctor, specifically a cardiologist or vascular doc.  It could be medication related or not.

I have a tunneled section with a blockage in my LAD and I pass out with heavy exercise (I experience a very forceful beat most of the time).

Good luck!
Blank
63984_tn?1385441539
I'm much older than you, but I have had multiple heart attacks and multiple stents, still work out daily swimming, light weights with high reps, and aerobic machine work.  It always takes awhile after an event, but I can regain strength and endurance over time.  I've passed out four times during exercise.  In EACH case it was when Beta Blocker dosages were increased.  I know from talking to younger gymrats they hate beta blockers as they inhibit workout performances.  I'm not a health professional, but I'm guessing that you are experiencing a serious side effect from good medications.  I'd strongly urge you to contact your doctor.  My guess is that the dosage will be reduced. Good luck, stay active!
Blank
Post a Comment
To
Top Heart Disease Answerers
976897_tn?1379171202
Blank
ed34
watford, United Kingdom
159619_tn?1318997813
Blank
erijon
Salt Lake City, UT
63984_tn?1385441539
Blank
Flycaster305
97303, OR
612551_tn?1247839157
Blank
Jerry_NJ
NJ
Avatar_f_tn
Blank
skydnsr
212161_tn?1391090750
Blank
heartfluttersflyawayplz
hoschton, GA
MedHelp Health Answers
Blank
BloodPressure Tracker
Monitor Your Blood Pressure
Start Tracking Now
Blank
HeartRhythm Tracker
Track your Heart Condition
Start Tracking Now
Recent Activity
1755089_tn?1376057155
Blank
drewlevas uploaded new photos
3 hrs ago
Avatar_m_tn
Blank
jave123 added the Heart Rhythm Tracker
11 hrs ago
Avatar_m_tn
Blank
keltan commented on Attention All Mouth B...
13 hrs ago
Heart Disease Community Resources
RSS Expert Activity
233488_tn?1310696703
Blank
New Cannabis Article from NORTH Mag...
Jul 20 by John C Hagan III, MD, FACS, FAAOBlank
242532_tn?1269553979
Blank
3 Reasons Why You are Still Binge E...
Jul 14 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating: What Your Closet ...
Jul 09 by Roger Gould, M.D.Blank
Top Heart Disease Answerers
976897_tn?1379171202
Blank
ed34
watford, United Kingdom
159619_tn?1318997813
Blank
erijon
Salt Lake City, UT
63984_tn?1385441539
Blank
Flycaster305
97303, OR
612551_tn?1247839157
Blank
Jerry_NJ
NJ
Avatar_f_tn
Blank
skydnsr
212161_tn?1391090750
Blank
heartfluttersflyawayplz
hoschton, GA